Alert archive / Arizona / Excessive Heat Warnings in 2012
Excessive Heat Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this excessive heat warning at May 12, 2012, 3:00 AM MST. It took effect at May 13, 2012, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 3:00 AM MST (10:00 UTC)
- In effect from
- May 13, 2012, 10:00 AM MST
- Expired
- May 13, 2012, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this excessive heat warning went out at May 12, 2:50 AM MST, 10 minutes earlier.
Area forecast discussion, May 12, 2:50 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
250 AM MST SAT MAY 12 2012
.SYNOPSIS...
WIDESPREAD ONE HUNDRED DEGREE READINGS ARE EXPECTED ACROSS THE LOWER
DESERTS THIS WEEKEND. ABOVE AVERAGE TEMPERATURES WILL CONTINUE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE REMAINS
THE PREDOMINANT WEATHER FEATURE ACROSS THE DESERT SOUTHWEST.
&&
.DISCUSSION...
ABOVE NORMAL TEMPERATURES WILL BE THE MAIN WEATHER STORY THROUGH
NEXT WEEK. TODAY...SHORT-WAVE RIDGE OFF THE BAJA PENINSULA WILL
PRODUCE A DRY NORTHWESTERLY FLOW ACROSS THE FORECAST AREA. A FEW
DEGREES OF WARMING ARE EXPECTED ACROSS SW AZ BUT THE MORE
SIGNIFICANT WARMING TREND WILL BEGIN SUN. MODELS REMAIN IN GOOD
AGREEMENT INDICATING A WEAK TROUGH WILL SLIDE SOUTHWARD TOWARDS THE
FOUR CORNERS SUN AFTERNOON. DEEPER MOISTURE WILL REMAIN CONFINED
EAST OF AZ...WHILE STRONG SUBSIDENCE BEHIND THE LOW WILL HELP TO
REINFORCE THE HEAT ACROSS THE DESERT SOUTHWEST.
CONTINENTAL EXTENSION OF THE BAJA RIDGE WILL BUILD IN BEHIND THE
DEPARTING TROUGH MON. NEXT EASTERN PACIFIC TROUGH IS EXPECTED TO
WEAKEN RAPIDLY AS IT MOVES NORTH OF THE AREA AND ENCOUNTERS THE
LONGWAVE RIDGE ACROSS THE WESTERN CONUS TUE.
AN EXCESSIVE HEAT WARNING WILL BE ISSUED THIS MORNING FOR SW AZ AND
SE CA FOR EACH AFTERNOON IN THE SUN THROUGH TUE PERIOD. ACROSS
SOUTH-CENTRAL AZ INCLUDING THE PHOENIX METRO AREA...LOWER LEVELS
WILL CONTINUE TO WARM THROUGH AT LEAST WED OR EVEN THU. TEMPERATURES
WERE NUDGED UPWARDS AGAIN...THOUGH EXCESSIVE HEAT WARNINGS ARE NOT
ANTICIPATED.
PERSISTENT SOUTHWEST RIDGE WILL FINALLY WEAKEN LATE NEXT WEEK AS
ANOTHER TROUGH APPROACHES SOUTHERN CA. COOLING TREND WILL BE MOST
PRONOUNCED FURTHER WEST IN SE CA...THOUGH THE ABOVE NORMAL
TEMPERATURES WILL CONTINUE THROUGH AT LEAST NEXT WEEKEND. POPS
REMAIN NEGLIGIBLE THROUGH THE EXTENDED.
&&
.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING
KIPL...KBLH...KPHX...KIWA AND KSDL...
EXPECT DIURNALLY DRIVEN WIND TRENDS WITH MOSTLY CLEAR SKIES FOR THE
TAF SITES THROUGH SATURDAY. ELEVATED W TO SW WINDS UP TO 12 KTS TO
PERSIST FOR KIPL AND KBLH BEFORE BECOMING LIGHT AND VARIABLE TOWARDS
SUNRISE. MORNING SOUTHEAST BREEZES WILL TURN WEST IN THE AFTERNOON
FOR CENTRAL AZ TAF SITES...INCLUDING KPHX...KIWA AND KSDL. PERIODIC
GUSTS UP TO 20 KTS ARE POSSIBLE WITH THE WEST WINDS IN THE LATE
AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
HIGH PRESSURE WILL SETTLE IN FROM THE WEST KEEPING SKIES MOSTLY
CLEAR AND TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD. WIDESPREAD
100 TO 105 DEGREE READINGS ARE EXPECTED ACROSS THE LOWER DESERTS
EACH AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5
AND 10 PERCENT EACH DAY. HUMIDITY RECOVERIES ARE LIKELY TO BE POOR
TO VERY POOR ON SUNDAY NIGHT...THEN FAIR FROM MONDAY NIGHT THROUGH
WEDNESDAY NIGHT. GUSTY NORTHEASTERLY WINDS ARE POSSIBLE LATE SUNDAY
NIGHT INTO EARLY MONDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN EAST
OF PHOENIX.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST SUNDAY
AZZ020-025-026.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST MONDAY
AZZ020-025-026.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST TUESDAY
AZZ020-021-025-026.
CA...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT SUNDAY CAZ031>033.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT MONDAY CAZ031-033.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT TUESDAY CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...HIRSCH
AVIATION...NOLTE
FIRE WEATHER...PERCHAHazardous weather outlook, May 11, 6:06 AM MST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 606 AM MST FRI MAY 11 2012 AZZ020-021-025-026-CAZ031>033-121315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 606 AM MST FRI MAY 11 2012 /606 AM PDT FRI MAY 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ABOVE AVERAGE TEMPERATURES ARE EXPECTED THROUGH NEXT WEEK ACROSS SOUTHWESTERN ARIZONA AND SOUTHEASTERN CALIFORNIA. HIGH TEMPERATURES MAY APPROACH EXCESSIVE HEAT CRITERIA SUNDAY THROUGH TUESDAY. TAKE THE NECESSARY MEASURES TO PROTECT YOURSELF FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:00 AM MST | Excessive Heat Warning | PSR | 65 hr | |
| May 12, 3:00 AM MST | Excessive Heat Warning | PSR | 59 hr |
Nearby
Excessive Heat Warnings in Arizona, 2012Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.